# SDR 2LCF20210227

- Difficulty date: February 27, 2021
- Submitted: March 8, 2021
- Operation: Air carrier
- Aircraft: N542LA
- Make and model: Boeing 767
- Aircraft serial: 34629
- Aircraft time: 56,669 hours, 10,407 cycles
- Engine: Ge CF680C2B6F
- Engine time: 41,851 hours, 7,377 cycles
- System (JASC): 3422 · Directional Gyro and Indicating System
- Part: Adi
- Condition: Odor
- Location: Captain'S
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ON FEBRUARY 27, AIRCRAFT N542LA DURING THE CRUISE PHASE ON THE MIA - CJC ROUTE (UC-1307) MOMENTARILY TURNED OFF THE ADI OF THE CAPTAIN'S POSITION AND FOLLOWED BY A SHORT-CIRCUIT NOISE AND SMELL OF SMOKE IN THE CABIN; THE CREW MADE THE DECISION DIVERT TO PTY’S BASE FOR TECHNICAL ASSISTANCE AND MANAGE THE REPORT OF SAID FAILURE.  THE AIRCRAFT WAS ON THE GROUND FOR THE SUBSEQUENT THREE (3) DAYS IN WHICH THE TECHNICAL STAFF OF THE BASE AND OTHER SPECIALISTS TRANSFERRED FROM THE MAIN MIA BASE CARRIED OUT WIRING VERIFICATION AND ELECTRICAL CHECKS OF ALL THE UNITS OR SCREENS THAT WERE RELATED TO THE EVENT AND IT WAS NOT POSSIBLE TO DUPLICATE THE FAULT. DUE TO THE ABOVE, ON MARCH 1ST, THE DECISION WAS MADE TO RETURN THE AIRCRAFT TO SERVICE AND TWO DEFERRED ITEMS WERE GENERATED PREVENTIVELY AND RELATED TO THE INDICATION OF THE CAPTAIN'S ADI: EICAS DISPLAY UNIT AND EFIS SYMBOL GENERATOR. THE AIRCRAFT CARRIED OUT THE PTY-CJC-SCL ROUTE WITHOUT ANY INCIDENT. THE TWO DELAYS OPENED AT THE EXIT OF PTY WITH THE CHANGE OF UNITS WERE FULFILLED; AS WELL AS THE DOWNLOADING OF THE PCMICIA DATA OF THE AIRCRAFT AND THE CVR. SINCE FEBRUARY 1ST, THE AIRCRAFT HAS MADE SIX TRANSITS IN WHICH THERE HAS BEEN NO RECURRENCE OF THIS REPORT.
